Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 5, 2020, 2:04 PM MDT for 6 counties in Wyoming. It took effect at Aug 6, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2020, 2:04 PM MDT (20:04 UTC)
- In effect from
- Aug 6, 2020, 12:00 PM MDT
- Expired
- Aug 6, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 103 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
088 WWUS85 KRIW 052004 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 204 PM MDT Wed Aug 5 2020 WYZ278-288-414-060800- /O.UPG.KRIW.FW.A.0007.200806T1800Z-200807T0200Z/ /O.NEW.KRIW.FW.W.0009.200806T1800Z-200807T0200Z/ Upper Green River Basin/Rock Springs BLM- East Wind River Mountains/South Shoshone NF- Salt and Wyoming Ranges/West Zone Bridger Teton NF- 204 PM MDT Wed Aug 5 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY Fire Zone....288. In West Central WY Fire Zones...278...414. * COUNTIES AFFECTED: In Central WY...Fremont. In Southwest WY...Sweetwater. In West Central WY...Lincoln...Sublette. * WIND: Southwest 5 to 15 mph with gusts up to 30 mph. * HUMIDITY: As low as 10 percent. * TEMPERATURES: Highs 80 to 85. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ277-279-289-060800- /O.UPG.KRIW.FW.A.0007.200806T1800Z-200807T0200Z/ /O.NEW.KRIW.FW.W.0009.200806T1800Z-200807T0200Z/ Lincoln and Uinta Counties/Lower Elevations- Sweetwater County/Rock Springs BLM/Flaming Gorge NRA- Granite/Green/Ferris/Rattlesnake Mountains- 204 PM MDT Wed Aug 5 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY Fire Zone....289. In Southwest WY Fire Zones...277...279. * COUNTIES AFFECTED: In Central WY...Fremont...Natrona. In Southwest WY...Sweetwater...Uinta. In West Central WY...Lincoln. * WIND: Southwest 10 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 8 percent. * TEMPERATURES: Highs 85 to 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
2 follow-up statements
009 WWUS85 KRIW 060745 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 145 AM MDT Thu Aug 6 2020 WYZ278-288-414-070200- /O.CON.KRIW.FW.W.0009.200806T1800Z-200807T0200Z/ Upper Green River Basin/Rock Springs BLM- East Wind River Mountains/South Shoshone NF- Salt and Wyoming Ranges/West Zone Bridger Teton NF- 145 AM MDT Thu Aug 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY Fire Zone....288. In West Central WY Fire Zones...278...414. * COUNTIES AFFECTED: In Central WY...Fremont. In Southwest WY...Sweetwater. In West Central WY...Lincoln...Sublette. * WIND: Southwest 10 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 10 percent. * TEMPERATURES: Highs 80 to 85. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ277-279-289-070200- /O.CON.KRIW.FW.W.0009.200806T1800Z-200807T0200Z/ Lincoln and Uinta Counties/Lower Elevations- Sweetwater County/Rock Springs BLM/Flaming Gorge NRA- Granite/Green/Ferris/Rattlesnake Mountains- 145 AM MDT Thu Aug 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY Fire Zone....289. In Southwest WY Fire Zones...277...279. * COUNTIES AFFECTED: In Central WY...Fremont...Natrona. In Southwest WY...Sweetwater...Uinta. In West Central WY...Lincoln. * WIND: Southwest 10 to 20 mph with gusts up to 35 mph. * HUMIDITY: As low as 8 percent. * TEMPERATURES: Highs 85 to 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
473 WWUS85 KRIW 070157 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 757 PM MDT Thu Aug 6 2020 WYZ278-288-414-070300- /O.EXP.KRIW.FW.W.0009.000000T0000Z-200807T0200Z/ Upper Green River Basin/Rock Springs BLM- East Wind River Mountains/South Shoshone NF- Salt and Wyoming Ranges/West Zone Bridger Teton NF- 757 PM MDT Thu Aug 6 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds and relative humidities are no longer at critical levels across most of the area and will continue to decrease this evening. Thus, the Red Flag Warning will be allowed to expire. $$ WYZ277-279-289-070300- /O.EXP.KRIW.FW.W.0009.000000T0000Z-200807T0200Z/ Lincoln and Uinta Counties/Lower Elevations- Sweetwater County/Rock Springs BLM/Flaming Gorge NRA- Granite/Green/Ferris/Rattlesnake Mountains- 757 PM MDT Thu Aug 6 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds and relative humidities are no longer at critical levels across most of the area and will continue to decrease this evening. Thus, the Red Flag Warning will be allowed to expire. $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 5, 12:33 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 5, 12:33 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1233 PM MDT Wed Aug 5 2020 .SHORT TERM...(Today through Thursday) Issued at 400 AM MDT Wed Aug 5 2020 A few clouds over the far north and far south early this morning with light wind. The forecast issue today will be the isolated to widely scattered showers and storms that will occur this afternoon and tonight. CAM models seem to dot the entire region with even some late night convection in the west. Have tried to incorporate this into the PoP grids this afternoon through 12Z Thursday. Outflow wind gusts to 40 mph or so will be the main threat from storms. Otherwise, light wind today and very warm to hot temperatures. Highs today will be in the 80s and 90s with 80s in the west, 60s and 70s in the mountains. Lows tonight will be in the 50s to lower 60s with 40s in the west. Thursday will see most of the showers and storms over the north zones as a shortwave moves through the region. Models increase the wind speeds over the southwest and parts of the central Thursday afternoon into the early evening. With the fuels critical in these places, a Fire Weather Watch has been issued for parts of central and southwest WY. It will be very warm to hot Thursday with 80s and 90s, with 80s in the west, and 60s and 70s for the mountains. Showers and storms to decrease by late Thursday evening, but a stray one or two could occur after midnight in the north. Lows Thurs night in the 50s to lower 60s with 40s in the west. .LONG TERM...(Friday through Tuesday) Issued at 400 AM MDT Wed Aug 5 2020 Friday will see the ridge axis across the Dakotas with a trough over Montana/Idaho region. Models are in good agreement that this will set up a more southwesterly flow across the forecast area. There will once again be afternoon showers and thunderstorms across across the northern third to half of the state, with the south remaining dry. There will also be the increased afternoon wind speeds, creating elevated fire weather conditions once again. Into the weekend, the pattern will be dry for the most part across the forecast area. There will be some gusty winds along the southern wind corridor, but not as strong as the mid week winds. PoPs will remain on the very low side. Precipitation will be mostly nonexistent through Tuesday, although there isolated showers and thunderstorms are still possible Saturday. High temperatures will stay in the 80s to near 90 except in the 70s in the northwest. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1232 PM MDT Wed Aug 5 2020 All terminals will stay VFR through the period. Isolated showers and thunderstorms are ongoing and are expected to increase in coverage this afternoon. These could produce outflow wind of 30 to 40kts. There could be some late day showers and storms over southwest Wyoming and have included VCSH. There may be some late night showers and storms over the far west after 06Z tonight. && .FIRE WEATHER... Issued AT 400 AM MDT Wed Aug 5 2020 Isolated to widely scattered showers and thunderstorms will occur this afternoon and evening. Isolated showers and storms will be possible over the west after midnight. Wind gusts around 40 mph will occur with most storms. Otherwise, wind will be light today. On Thursday, breezy areas will occur in the west and south. This will create the potential for critical fire conditions. Thus, a Fire Weather Watch has been posted for some zones Thursday afternoon and early evening. Isolated showers and thunderstorms will occur over the north half of the area Thursday afternoon and evening. Temperatures will remain very warm to hot today and tomorrow. && .RIW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for WYZ277>279-288-289-414. && SHORT TERM...AR LONG TERM...Swanson AVIATION...Myers FIRE WEATHER...AR
Hazardous weather outlook, Aug 5, 2:31 AM MDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 231 AM MDT Wed Aug 5 2020 WYZ001>020-022>030-061200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 231 AM MDT Wed Aug 5 2020 ...Fire Weather Watch for parts of central and southern Wyoming Thursday afternoon and early evening... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated to widely scattered thunderstorms in the afternoon and evening. Wind gusts around 40 mph will occur with storms. A few thunderstorms after midnight in the west. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday...Isolated thunderstorms. Elevated fire concerns in parts of the central and south. Friday...Isolated thunderstorms. Elevated fire concerns in parts of the central and south. Monday and Tuesday...Isolated afternoon and evening thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions, according to standard operating procedures.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:03 PM MDT | Special Weather Statement | RIW | 27 min | |
| Aug 4, 6:26 PM MDT | Special Weather Statement | RIW | 34 min | |
| Aug 4, 6:54 PM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 4, 7:27 PM MDT | Special Weather Statement | RIW | Natrona | 33 min |
| Aug 5, 2:30 AM MDT | Fire Weather Watch | RIW | Fremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta | 12 hr |
| Aug 5, 2:31 PM MDT | Special Weather Statement | RIW | Washakie | 29 min |
| Aug 5, 3:15 PM MDT | Special Weather Statement | RIW | Natrona | 45 min |
| Aug 5, 3:24 PM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 5, 3:50 PM MDT | Special Weather Statement | RIW | Hot Springs | 40 min |
| Aug 5, 4:34 PM MDT | Special Weather Statement | RIW | Washakie | 41 min |
| Aug 5, 4:51 PM MDT | Special Weather Statement | RIW | Natrona | 39 min |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.